Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain in side like'stitch'
Jul 25, 2003

I have been diagnosed HIV+ since January and started combination therapy very early on, about 1 month after seroconversion. Am taking Kaletra, Zerit and 3TC. Hve noticed a slight pain in my right side, especially when breathing out and extending my stomach. Could this be inflammation of my liver due to the drugs I'm taking? Its not a big deal but wonder if I should have a liver function test?

Response from Dr. Henry

Vague abdominal pain/complaints is very common with a regimen such as yours. Besides liver irritation, direct stomach irritation, bloating (increase in gas production), motility disturbances pancreatitis, or other conditions could be drug related. Most HIV docs routinely monitor liver status periodically while on treatment (you may have had that checked already). Prior hepatitis C/B and other conditions may make the liver more vulnerable to irritation. You should discuss with your HIV doc who likely would evaluate you to make sure nothing seriousis evloving. KH



Previous
Invirase and Body Aches
Next
How low can you go?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement